# SDR WX0A070439

- Difficulty date: November 4, 2009
- Submitted: November 5, 2009
- Operation: Air carrier
- Aircraft: N869GA
- Make and model: Doug MD 83
- Aircraft serial: 53294
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: D77311001
- Condition: Burned
- Location: Cabin Lights
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT ATTENDANT SAW SMOKE AND SMELLED BURNING RUBBER AT ROW 16 SEAT A&C.  FLIGHT CREW DIVERTED WITHOUT INCIDENT.  MAINTENANCE PERSONNEL INSPECTED AND FOUND BAD BALLAST LOCATED ABOVE ROW 16 A&C.  DISCONNECTED INOPERATIVE BALLAST, NO FURTHER DEFECTS FOUND AT THIS TIME.  SIDEWALL LIGHTS WHERE PLACED ON DEFERRAL.  SIDEWALL LIGHT BALLAST WILL BE REPLACED AND DEFERRAL CLEARED IAW AMM 33-20-00.  AIRCRAFT RETURNED TO SERVICE.
